You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Some Results on Sojourn Times in Acyclic Jackson Networks
B. Simon and R. D. Foley
Vol. 25, No. 10 (Oct., 1979), pp. 1027-1034
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/2630765
Page Count: 8
Preview not available
Lemoine (1977) studies sojourn times in acyclic, Jackson networks as part of his survey of equilibrium results. In his paper, he argues that a particular customer has a sojourn time at node i that is independent of his remaining sojourn time in the network given that the customer transfer from node i to node j. This assumption is then used to derive a set of equations involving the Laplace-Stieltjes transform of the sojourn times at each node from which several properties of sojourn times are determined. In a private communication, Mitrani (1978) argues that the independence assumption is in error and provides a heuristic argument based on a four node, acyclic, Jackson network. From this, Mitrani concludes that the sojourn time in such networks is still an unsolved problem. We make Mitrani's argument rigorous, using some new results on sojourn times in Jackson networks.
Management Science © 1979 INFORMS